MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX25RE
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 11 has been referenced in the conclusions section of h6.Review of the device history record and the product release decision control sheet of the involved product/lot# combination was conducted with no findings.A search of the complaint file found no other report of this nature with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that the water out port was bent on the involved capiox device and was found pre-treatment.Procedure outcome is unknown.Final patient impact is unknown.There was no patient involvement.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.Visual inspection upon receipt found that the water out port had been crushed inward.The gas outlet port was found to have been deformed.A reproductive test was conducted.The water out port of an oxygenator module sample was hit against a hard object.As the result, the water out port got crushed inward.The damage similar to that on the actual sample was duplicated.The ifu states: if the product is dropped set -up, do not use it.Replace with another device.Start water circulation through heat exchanger and circulate for at least 5 minutes.Check for leaks.Do not use an oxygenator that leaks.There is no indication that this event was related to a device defect or malfunction and the exact cause cannot be definitively determined.Based on the investigation results it is likely that the water out port was hit against a hard object and got deformed.However, it is difficult to determine when and how the actual sample was exposed to the hitting force.The deformation that was found on the gas outlet port not mentioned in the complaint description was likely to be generated during the transportation to the facility.

Brand Name
CAPIOX RX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7357262
Report Number9681834-2018-00034
Device Sequence Number2311710
Product Code DTZ
UDI-Device Identifier04987350769558
UDI-Public04987350769558
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K040210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue NumberCX*RX25RE
Device Lot Number170405
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer04/02/2018
Initial Report FDA Received Date03/21/2018
Supplement Report FDA Received Date04/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1